Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A classification of immersions of the two-sphere


Author: Stephen Smale
Journal: Trans. Amer. Math. Soc. 90 (1959), 281-290
MSC: Primary 55.00
MathSciNet review: 0104227
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. S. Chern and E. Spanier, A theorem on orientable surfaces in four-dimensional space, Comment Math. Helv. vol. 25 (1951) pp. 1-5. MR 0044883 (13:492d)
  • [2] R. K. Lashof and S. Smale, On immersions of manifolds, to appear in Ann. of Math.
  • [3] S. Smale, Regular curves on Riemannian manifolds, Trans. Amer. Math. Soc. vol. 87 (1958) pp. 492-512. MR 0094807 (20:1319)
  • [4] H. Whitney, On regular closed curves in the plane, Compositio Math. vol. 4 (1937) pp. 276-284. MR 1556973
  • [5] -, Differentiable manifolds, Ann. of Math. vol. 37 (1936) pp. 645-680. MR 1503303
  • [6] -, The self-intersections of a smooth $ n$-manifold in $ 2n$-space, Ann. of Math. vol. 45 (1944) pp. 220-246. MR 0010274 (5:273g)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.00

Retrieve articles in all journals with MSC: 55.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1959-0104227-9
PII: S 0002-9947(1959)0104227-9
Article copyright: © Copyright 1959 American Mathematical Society